MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 110 15X40; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL MAXI LD PTA F7 110 15X40; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number 4161540L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17732907) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of the maxi pta (f7 110 15x40) balloon catheter was ruptured during inflation, then the device failed to inflate.There was no reported patient injury.The vessel level of angulation, calcification and tortuosity is none.The device was prepped per the instructions for use (ifu).The device was prep normally.The contrast to saline ratio was-1:1.The same indeflator was used successfully with other devices.The balloon did not inflate normally.The maximum inflation pressure was 1-atmospheres pressure (atm).The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient.There is no procedural film/cd available for review.The device will be returned for analysis.
 
Additional Manufacturer Narrative
As reported, the balloon of the 15x40mm 110cm 7f maxi percutaneous transluminal angioplasty (pta) balloon catheter was ruptured during inflation, then the device failed to inflate.The device was removed intact (in one piece) from the patient.There was no reported patient injury.The vessel level of angulation, calcification and tortuosity is none.The device was prepped per the instructions for use (ifu).The device was prep normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.The balloon did not inflate normally.The maximum inflation pressure was 1 atmospheres pressure (atm).The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.There is no procedural film/cd available for review.A non-sterile unit of product maxi ld pta f7 110 15x40 was received coiled inside of a clear plastic bag.Upon first visual inspection without any optical magnifying device, the device was received with the balloon not inflated.The balloon does not show any damage or burst.Kinked/bent conditions were observed at the body of the catheter at 21, 34, 49, 56, 63, 93 and 110 cm from the distal tip.No other damages or anomalies were observed at the inspected part.A functional test was performed with the returned device.The guidewire lumen was flushed and a lab sample guidewire was inserted through it.A stopcock (three-way valve) was attached to the inflation lumen port in order to apply negative pressure and purge the balloon of air; and the inflator/deflator device was attached to the inflation lumen.The balloon inflation test was done applying pressure with the inflator/deflator device until the manometer reached the nominal pressure of 4 atm.Balloon was inflated as expected and no leakage or burst was detected.The balloon inflation pressure remained steady.A device history record (dhr) review of lot 17732907 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ was not confirmed through analysis of the returned device since it was able to hold pressure during functional analysis.Additionally, the device was returned with several kinks noted in the body of the balloon catheter.The exact cause of the kinks and the issue experienced by the customer could not be conclusively determined.Based on the limited information available for review and product analyses, it is not possible to determine what may have contributed to the rupture experienced by the customer.The loss of pressure experienced could be related to an issue with a concomitant device (stopcock/ indeflator) or handling as evidenced by the passed functional analysis of the returned device.However, the kinks noted along the catheter was likely procedural/handling related.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 15X40
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8260622
Report Number9616099-2019-02646
Device Sequence Number10802814
Product Code FGE
UDI-Device Identifier20705032002131
UDI-Public20705032002131
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number4161540L
Device Lot Number17732907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTRAST MEDIA (IODIXANOL).; CONTRAST MEDIA (IODIXANOL).
Patient Weight52